Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 30, 2006, 4:50 AM CDT for Logan County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2006, 4:50 AM CDT (09:50 UTC)
- Expired
- May 30, 2006, 5:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Logan County, KS
The radar
The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:02 AM CDT, 48 minutes earlier.
Area forecast discussion, May 30, 4:02 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 302 AM MDT TUE MAY 30 2006 .DISCUSSION...IN THE SHORT TERM...FORECAST CONCERNS REVOLVE AROUND THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT ALOFT IN THE VICINITY OF THE ELEVATED FRONTAL BOUNDARY ACROSS WESTERN KANSAS AS UPPER SHORT WAVE ENERGY MOVES ACROSS THE REGION IN THE SOUTHWEST FLOW ALOFT THIS MORNING AND THROUGH THE REMAINDER OF TODAY. THUNDERSTORM DEVELOPMENT IS EXPECTED TO CONTINUE THROUGH WEDNESDAY AS ADDITIONAL SHORT WAVE ENERGY WILL LIFT ACROSS THE HIGH PLAINS AHEAD OF THE RIDGE THAT BEGINS TO AMPLIFY OVER THE INTERMOUNTAIN REGION ON WEDNESDAY AND MOVES EAST OVER THE ROCKIES AND HIGH PLAINS THROUGH THE LATTER HALF OF THE WEEK AND WEEKEND. THE GFS HAS TEMPERATURES THAT ARE TOO COOL WITH POPS THAT ARE OVERDONE TODAY WHILE POPS WEDNESDAY ARE MUCH LOWER. FEEL THE WARMER NAM TEMPERATURES ARE MORE IN LINE TODAY EVEN AFTER TAKING IN CONSIDERATION THE ADDITIONAL CLOUDINESS EXPECTED WITH THE THUNDERSTORMS. ALSO HAVE A HIGHER CONFIDENCE IN THE HIGHER NAM POPS ON WEDNESDAY. HAVE GONE WITH AN OVERALL GFS SOLUTION INCORPORATING THE COMPROMISES MENTIONED ABOVE. TEMPERATURES WILL FOLLOW A GENERAL TREND OF WARMING THROUGH THE WEEK WITH A RETURN OF ABOVE NORMAL TEMPERATURES WITH HIGHS IN THE 90S BY THE WEEKEND. DRY CONDITIONS ARE EXPECTED FROM THURSDAY INTO THE BEGINNING OF NEXT WEEK AS THE UPPER RIDGE PERSISTS OVER THE REGION. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 29, 11:25 AM CDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1025 AM MDT MON MAY 29 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1125 AM CDT MON MAY 29 2006 /1025 AM MDT MON MAY 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE ROCKIES AND ACROSS THE HIGH PLAINS. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE POSSIBILITY OF THUNDERSTORMS CONTINUES FROM TUESDAY THROUGH WEDNESDAY EVENING ACROSS THE TRI-STATE REGION AS ADDITIONAL DISTURBANCES ARE CARRIED ACROSS THE REGION IN THE UPPER LEVEL FLOW. DANGEROUS LIGHTNING WILL ACCOMPANY ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. JDK
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:27 AM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.